MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU404015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2018, a conformable gore® tag® thoracic endoprosthesis (item/lot not available) was to be implanted as part of a thoracic endovascular aortic repair.According to the report, the gore® tag® device could not be advanced to its target location.The decision was made to withdraw the delivery catheter.Upon device withdrawal, the gore® dryseal sheath (item/lot not available) valve was reportedly ruptured.After the device was withdrawn, it was reported the physician noticed a metal protrusion from the leading olive at the tip of the delivery catheter.The sheath was removed and replaced, and a new ctag of the same catalog number was used to continue the procedure.The procedure went forward to completion without any further reported issues.The patient tolerated the procedure.
 
Event or Problem Description
On (b)(6), 2018, a conformable gore® tag® thoracic endoprosthesis was to be implanted as part of a thoracic endovascular aortic repair.According to the report, the conformable gore® tag® (ctag) device could not be advanced to its target location.The decision was made to withdraw the delivery catheter.Upon device withdrawal, the gore® dryseal sheath (item/lot not available) valve was reportedly ruptured.After the device was withdrawn, it was reported the physician noticed a metal protrusion from the leading olive at the tip of the delivery catheter.The sheath was removed and replaced, and a new ctag of the same catalog number was used to continue the procedure.The procedure went forward to completion without any further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Correction: event-conformable gore® tag® (ctag) thoracic endoprosthesis lot/serial number was obtained.Code 3253.Code 4315-the conformable gore® tag® (ctag) thoracic endoprosthesis was returned to gore for evaluation, the aortic introducer sheath (dryseal) was not returned for evaluation.The ctag device evaluation showed the leading end of the stiffening wire was protruding through the soft tip of the leading olive.The guidewire was unable to advance through the entire device due to an obstruction near the leading olive.The findings from the evaluation are consistent with the event description indicating that a metal protrusion from the leading olive at the tip of the delivery catheter was present.The description of a metal protrusion is consistent with the stiffening wire.The root cause for why stiffening wire was protruding from the soft tip of the leading olive could not be determined from the available information.
 
Additional Manufacturer Narrative
Correction b2 was populated in error.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7875169
Report Number2017233-2018-00553
Device Sequence Number19348317
Product Code MIH
UDI-Device Identifier00733132618163
UDI-Public00733132618163
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2020
Device Catalogue NumberTGU404015
Device Lot Number16340641A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date11/20/2018
12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;